My son has just started Adderall (adderrall) XR, after several years of no meds. He is starting very low (5 mg.) and building up because he has had some bad reactions to other meds in the past. I am wondering f you have a teen on Adderall (adderrall) XR, what their dosage is....
I'm 17, I've been on Adderall (adderrall) XR since I was 12 and I'm currently on 30 mg. I wish I never started taking it because I feel like an anxious wreck most of the time but I cannot accomplish anything without it and become depressed. It really takes away your libido and has life-perception altering qualities. I know many people that take it as well and we agree it that it also causes us to be short-tempered and angered/irritated easily. You are the parent and it is your decision, however, in my honest opinion, I don't feel I'd be the same person if I had never taken the medication and I can't imagine how bad it would be if I were on it since I was eight. You will hear miracle stories of how it helped improved grades and behavior at home, but I assure you it's only temporary and most people I know that have began taking amphetamines at an early age have other issues now as adolescents such as depression, bipolar disorder, etc. Adderall (adderrall) has not been on the market long enough for doctors to be aware of its long-term adverse effects but it is a combination of amphetamine and dextro-amphetamine (a sister to Dexadrine) and is basically prescription speed. It's very popular as a drug to get high off of. Hope my opinion helped. Good luck.
I'm sorry you feel like it has not been good for you or caused problems in some way. Perhaps your dosage is too high?
We have dealt with anxiety caused by other meds, and that is what we are watching for. I don't want anything to change my son, just to keep him better focused at school.
I have been around enough meds to know that Adderall (adderrall) is only speed for someone who is not ADHD. My son has never acted like he was on speed from the meds, in fact was just the opposite. I have tried the meds myself - an extremely low dose- and they did feel like speed, so that tells you there is some basis to that. My son, on the other hand, apparently fell asleep in school the other day while on Adderall (adderrall) (though it was the very low dose). I never could have done that taking that medication.
There are a lot of factors that come into play when trying to find the right dose of the medicine....age, weight, sensitivity, etc...and unfortunately there's quite a bit of trial and error involved in it....starting with the lowest dose is always a good idea so that you and your son's doctors can find out how sensitive/receptive to the med he is....and then increase it to the lowest dose that is effective for him. Be patient.....and good luck! Let us know how it goes.
Thanks. He has always been very sensitive to meds, and becasue of that, very reluctant to take meds. He completed a week at 5 mg., next week its up to 10 mg. For a big kid as he is (6'3" and about 175 lbs) I suspect that we will start seeing some effect then, he is that sensitive.
Attention Deficit Disorder in girls is really a very serious disorder. Parents of girls with ADD/ADHD are always worried. You have presented here a nice site to tell about causes, symptoms and treatment options for ADD. Several sites are available which provides information for ADD/ADHD.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.